Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 35, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 1, 2016, 4:46 AM CDT for Henry County, Johnson County, Pettis County, Missouri. It was in force for 11 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2016, 4:46 AM CDT (09:46 UTC)
- Expired
- Aug 1, 2016, 3:36 PM CDT
- In force
- 11 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henry County, MO, Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 5:45 AM CDT | FLASH FLOOD | 4 Nne Windsor, MO | ROUTE B NEAR BASIN FORK IS CLOSED DUE TO FLOODING. |
| Aug 1, 6:30 AM CDT | HEAVY RAIN 4.08 | 3 Sw Green Ridge, MO | 24-HOUR TOTAL |
| Aug 1, 6:30 AM CDT | HEAVY RAIN 4.08 | 3 Sw Green Ridge, MO | 24-HOUR TOTAL |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 4.68 | Windsor, MO | 24-HOUR TOTAL |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 5.66 | Green Ridge, MO | 24-HOUR TOTAL |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 6.11 | 3 Sse Knob Noster, MO | 24-HOUR MEASURED AT KSZL. 5.25 INCHES FELL WITHIN A 6-HOUR PERIOD. |
| Aug 1, 7:30 AM CDT | FLASH FLOOD | 6 Se Knob Noster, MO | ROUTE Y CLOSED DUE TO FLOODING. |
| Aug 1, 8:00 AM CDT | HEAVY RAIN 3 | Calhoun, MO | 24-HOUR TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1282 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted.
112
WGUS53 KEAX 010946
FFWEAX
MOC083-101-159-011345-
/O.NEW.KEAX.FF.W.0035.160801T0946Z-160801T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
446 AM CDT MON AUG 1 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN PETTIS COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
NORTHEASTERN HENRY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 845 AM CDT
* AT 446 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WINDSOR...WHITEMAN AIR FORCE BASE...LEETON...GREEN RIDGE...
CALHOUN...WHITEMAN AFB AND POST OAK.
LAT...LON 3856 9386 3877 9351 3853 9307 3854 9328
3851 9330 3851 9351 3843 9351 3842 9352
$$
HAWBLITZEL3 follow-up statements
651
WGUS53 KEAX 011327
FFWEAX
MOC083-101-159-011615-
/O.EXT.KEAX.FF.W.0035.000000T0000Z-160801T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
827 AM CDT MON AUG 1 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN PETTIS COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
NORTHEASTERN HENRY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1115 AM CDT
* AT 823 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HEAVY
RAIN ACROSS THE WARNED AREA. FOUR TO SIX INCHES OF RAIN HAVE
FALLEN. FLASH FLOODING IS ALREADY OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WINDSOR...WHITEMAN AIR FORCE BASE...LEETON...GREEN RIDGE...
CALHOUN...WHITEMAN AFB AND POST OAK.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
FLOODING HAS BEEN REPORTED ALONG HIGHWAY Y EAST OF WHITEMAN AIR
FORCE BASE...OVER ROUTE B IN BRYSON ALONG BASIN FORK...AND IN
THE TOWN OF GREEN RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3856 9386 3877 9351 3853 9307 3854 9328
3851 9330 3851 9351 3843 9351 3842 9352
$$
MELL080
WGUS53 KEAX 011550
FFWEAX
MOC083-101-159-012115-
/O.EXT.KEAX.FF.W.0035.000000T0000Z-160801T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1050 AM CDT MON AUG 1 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN PETTIS COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
NORTHEASTERN HENRY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 415 PM CDT
* AT 1048 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HEAVY
RAIN ACROSS THE WARNED AREA. 3 TO 6 INCHES OF RAIN HAS FALLEN.
FLASH FLOODING IS ALREADY OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WINDSOR...WHITEMAN AIR FORCE BASE...LEETON...GREEN RIDGE...
CALHOUN...WHITEMAN AFB AND POST OAK.
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH IS POSSIBLE IN THE WARNED
AREA.
FLOODING HAS BEEN REPORTED ALONG HIGHWAY Y EAST OF WHITEMAN AIR
FORCE BASE...OVER ROUTE B IN BRYSON ALONG BASIN FORK...AND IN THE
TOWN OF GREEN RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3856 9386 3877 9351 3853 9307 3854 9328
3851 9330 3851 9351 3843 9351 3842 9352
$$
MELL929
WGUS73 KEAX 012036 RRB
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
336 PM CDT MON AUG 1 2016
MOC083-101-159-012046-
/O.CAN.KEAX.FF.W.0035.000000T0000Z-160801T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PETTIS MO-JOHNSON MO-HENRY MO-
336 PM CDT MON AUG 1 2016
...THE FLASH FLOOD WARNING FOR SOUTHERN PETTIS...SOUTHEASTERN JOHNSON
AND NORTHEASTERN HENRY COUNTIES IS CANCELLED...
THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING.
PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3856 9386 3877 9351 3853 9307 3854 9328
3851 9330 3851 9351 3843 9351 3842 9352
$$
LGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 4:08 AM CDT, 38 minutes earlier.
Area forecast discussion, Aug 1, 4:08 AM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 408 AM CDT MON AUG 1 2016 .Discussion... Issued at 408 AM CDT MON AUG 1 2016 A strong low level jet (45-50kts) has set up over eastern Kansas and western Missouri with the main area of speed convergence up against a stationary boundary over central Missouri. With marginal instability aloft, a line of strong thunderstorms have formed along this NW/SE oriented boundary. Significant Flash and Areal flooding is a major threat with this boundary due to the following parameters: precipitable water near 2 inches, very strong moisture transport, storm motion directly along the boundary, and the stationary tendency of this boundary. The dynamics for this boundary to continue to develop training storms remains around until the low level jet finally weakens late in the morning. Higher resolution models also try to form some scattered thunderstorms over NW Missouri as the low level jet retreats and the boundary along its edge moves south. There is much more uncertainty with this development than the boundary over central Missouri, but some PoPs were added to the NW through 18Z to account for this. Baring any outflow/cold pool development from these early afternoon storms the precipitation chances should diminish in the late afternoon. These early morning showers and thunderstorms over NW Missouri have a good potential to limit day time heating early so high temperatures have been knocked down a couple degrees to keep the heat index right around 100F. The low pressure over eastern Colorado that helped to develop the strong low level jet tonight shifts more to the north Monday night into Tuesday shifting the formation of the jet to the west and north. This should result in nocturnal convective development over central KS, NE, and IA. Any MCS that develops in Iowa would most likely propagate to the south effecting the far NE portion of the CWA with some PoPs added to this region. Due to less cloud coverage and the strong warm air advection over the region the last few days the high temperatures will reach into the mid to upper 90s on Tuesday. Heat index values will fall in the 105-110F range so heat messaging may need to be put out if this trend of no clouds continues. The low level jet tracks back to the east Tuesday night into Wednesday creating another chance of nocturnal convection in the NW portion of the CWA. This chance of convection and cloud coverage will lead to some uncertainty in the high temps Wednesday and puts the Heat Index value 100-105F. Wednesday night into Thursday no nocturnal precipitation is expected so heat index values will reach in the 105-110F again. A low pressure system will track along the US/Canadian border Thursday into Friday, draping a cold frontal boundary down into northern Missouri Friday. This boundary will remain over the region leading to PoPs over the area for most of the weekend. A resurgence of the low level jet Sunday may help to enhance the boundary and bring the best chance of widespread precipitation over the area. && .Aviation...(For the 06Z TAFS through 06Z Monday Night) Issued at 1108 PM CDT SUN JUL 31 2016 Tonight's thunderstorm complex seems to have revealed itself in the last hour with storms rapidly developing east of the terminals. It seems likely that the bulk of this activity will remain east of the terminals as just above the surface feed into it from the southwest. Given this, have continued with just a VCTS mention through late Monday morning. So VFR conditions look likely given the anticipation that storms should mainly stay east of the terminals. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Barham Aviation...CDB
Hazardous weather outlook, Jul 31, 4:53 AM CDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 453 AM CDT SUN JUL 31 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 453 AM CDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS ARE POSSIBLE THIS MORNING ACROSS EASTERN KS AND FAR WESTERN MO. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDEX VALUES OF 102 TO 107 EXPECTED MONDAY THROUGH THURSDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Aug 1, 1:05 AM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 AM CDT MON AUG 1 2016
MOZ013-014-010630-
DE KALB MO-DAVIESS MO-
105 AM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIESS AND NORTHEASTERN
DEKALB COUNTIES UNTIL 130 AM CDT...
AT 105 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PATTONSBURG...OR 10 MILES NORTHEAST OF MAYSVILLE...MOVING EAST AT 20
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...PATTONSBURG...WINSTON...ALTAMONT...JAMESON...WEATHERBY AND
SANTA ROSA.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 62 AND
75.
LAT...LON 4004 9384 3979 9400 3987 9422 3992 9434
4004 9432 4004 9424 4003 9422 4005 9422
TIME...MOT...LOC 0605Z 287DEG 19KT 3999 9422
HAWBLITZELLocal storm report, Aug 1, 1:50 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
150 AM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 AM FLASH FLOOD 6 S MARSHALL 39.04N 93.19W
08/01/2016 SALINE MO LAW ENFORCEMENT
HIGHWAY 65 PARTLY CLOSED DUE TO HIGH WATER
&&Local storm report, Aug 1, 3:52 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 AM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLASH FLOOD CARROLLTON 39.36N 93.50W
08/01/2016 CARROLL MO LAW ENFORCEMENT
NUMEROUS ROADS FLOODED ACROSS CARROLL COUNTY. WATER
ENTERING BUSINESSES IN CARROLLTON.
&&Local storm report, Aug 1, 4:05 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 AM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLASH FLOOD 4 E HUGHESVILLE 38.84N 93.22W
08/01/2016 PETTIS MO LAW ENFORCEMENT
WATER OVER US 65 HIGHWAY
&&Local storm report, Aug 1, 4:27 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
427 AM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 AM FLASH FLOOD LA MONTE 38.77N 93.42W
08/01/2016 PETTIS MO LAW ENFORCEMENT
US 50 CLOSED AT LA MONTE DUE TO HIGH WATER. WATER RESCUE
OF STRANDED MOTORIST.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:50 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray, Saline | 25 min |
| Jul 31, 11:21 PM CDT | Areal Flood Advisory | EAX | Carroll, Cooper, Howard, Lafayette, Saline | 4 hr |
| Aug 1, 12:05 AM CDT | Flash Flood Warning | EAX | Cooper, Howard, Saline | 16 hr |
| Aug 1, 1:05 AM CDT | Special Weather Statement | EAX | Daviess | 25 min |
| Aug 1, 1:40 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Lafayette, Livingston, Ray, Saline | 6 hr |
| Aug 1, 2:28 AM CDT | Flash Flood Warning | EAX | Cooper, Pettis, Saline | 13 hr |
| Aug 1, 2:33 AM CDT | River Flood Warning | EAX | Carroll | 5 days |
| Aug 1, 2:46 AM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Aug 1, 2:51 AM CDT | Areal Flood Advisory | EAX | Caldwell, Daviess, DeKalb, Gentry, Harrison, Livingston and 1 more | 6 hr |
| Aug 1, 2:57 AM CDT | River Flood Warning | EAX | Cooper | 49 hr |
| Aug 1, 3:45 AM CDT | Flash Flood Warning | EAX | Caldwell, Daviess, DeKalb, Gentry, Grundy, Harrison and 2 more | 12 hr |
| Aug 1, 6:26 AM CDT | River Flood Warning | EAX | Cooper | 44 hr |
| Aug 1, 6:53 AM CDT | River Flood Warning | EAX | Linn, Livingston | 51 hr |
| Aug 1, 6:53 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 3 days |
| Aug 1, 7:43 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Lafayette, Livingston, Ray, Saline | 8 hr |
| Aug 1, 9:31 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 46 hr |
| Aug 1, 1:54 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 38 hr |
| Aug 1, 3:29 PM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Daviess, DeKalb, Gentry, Grundy and 4 more | 24 hr |
| Aug 1, 3:33 PM CDT | Areal Flood Warning | EAX | Cooper, Henry, Howard, Johnson, Lafayette, Pettis and 1 more | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.